MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LE FORT I PLATE, 4MM ADVANCEMENT, RIGHT, 11 HOLE, MIDFACE; IMPLANT

STRYKER LEIBINGER FREIBURG LE FORT I PLATE, 4MM ADVANCEMENT, RIGHT, 11 HOLE, MIDFACE; IMPLANT
Model Number 55-12704
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Devices not received from facility.
 
Event or Problem Description
It was reported that the surgeon removed four plates, and all of them were broken, all in the same area.The original procedure, a lefort orthognathic osteotomy, was done in (b)(6) of 2019.The patient¿s bone never properly healed and she has underlying health issues (osteoarthritis).A revision surgery is planned.
 
Additional Manufacturer Narrative
Corrected data: return was not anticipated initially, but was actually received.This has been indicated in this supplemental report.The investigation results show that the postoperative plate fractures occurred through holes, so the reported event could be confirmed.The (measurable) dimensions of the returned plate are in accordance with the specifications.The chemical composition conforms to the specification of ti grade 2.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer and the changes of the surface¿s structure in the area of the breakage.The fracture surfaces were partially leveled due to friction with the counterpart or another hard object.The undestroyed fracture surfaces (rest) show the appearance of a forced rupture.The fractographic investigations with sem show a structure of a ductile forced rupture with secondary cracks and in addition, swinging lines of a fatigue breakage are visible.To obtain more details about the complained event, the sales rep was contacted, and several answers received.The stryker cmf¿s health care professional was contacted in order to assess the provided information ¿(¿) breakage of the plates was due to the nonhealing of the bone which in turn was probably related to degenerative bone disease.(¿)¿.In sum, all performed investigations indicate that the plate broke due to a forced rupture in combination with a fatigue breakage which was probably related to the degenerative bone disease of the patient.Based on the investigation and the corresponding investigation there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.
 
Event or Problem Description
It was reported that the surgeon removed four plates, and all of them were broken, all in the same area.The original procedure, a lefort orthognathic osteotomy, was done in (b)(6) 2019.The patient¿s bone never properly healed and she has underlying health issues (osteoarthritis).A revision surgery is planned.

Brand Name
LE FORT I PLATE, 4MM ADVANCEMENT, RIGHT, 11 HOLE, MIDFACE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key10352189
Report Number0008010177-2020-00038
Device Sequence Number14243658
Product Code JEY
UDI-Device Identifier04546540366412
UDI-Public04546540366412
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-12704
Device Catalogue Number55-12704
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;